Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Note on error bounds for numerical integration

Author: J. H. Hetherington
Journal: Math. Comp. 27 (1973), 307-316
MSC: Primary 65D30
MathSciNet review: 0341818
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A length functional was defined in a previous publication which associates a length scale r to every function analytic on a given interval. The ratio of r to the mean panel size for numerical integration on that interval was defined as the sketchability. Stronger error bounds are given here for interpolative integration schemes in terms of the sketchability. Since these are not least upper bounds we also present lower limits for the least upper bounds obtained from actual numerical integrations of specific sketchability. We find the gap between the bounds and their lower limits to be small enough to be ignored for most applications.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30

Retrieve articles in all journals with MSC: 65D30

Additional Information

Keywords: Newton-Cotes quadrature, Gaussian quadrature, quadrature error bounds
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society